Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 507, NWS Tulsa, OK

October 31, 2008Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 2008, 11:35 AM CDT for Madison County, Arkansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2008, 11:35 AM CDT (16:35 UTC)
Expired
Oct 31, 2008, 12:30 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 11:36 AM CDTHAIL 15 S Hindsville, AR
Oct 31, 11:57 AM CDTHAIL 1Huntsville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 311635
SVRTSA
ARC087-311730-
/O.NEW.KTSA.SV.W.0507.081031T1635Z-081031T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1135 AM CDT FRI OCT 31 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1230 PM CDT

* AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WESLEY...MOVING EAST AT 25
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTSVILLE...
  AURORA AND KINGSTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3597 9344 3595 9348 3592 9348 3603 9394
      3615 9391 3612 9346 3609 9346 3609 9344
      3608 9343
TIME...MOT...LOC 1635Z 277DEG 22KT 3607 9386

$$
3 follow-up statements
000 
WWUS54 KTSA 311650
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT FRI OCT 31 2008

ARC087-311730-
/O.CON.KTSA.SV.W.0507.000000T0000Z-081031T1730Z/
MADISON AR-
1150 AM CDT FRI OCT 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR CENTRAL MADISON COUNTY...

AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HUNTSVILLE...MOVING EAST AT 25 MPH.
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF QUARTERS 
SOUTH OF HINDSVILLE.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARMONY...
KINGSTON AND WEATHERS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3597 9344 3595 9348 3592 9348 3604 9381
      3613 9381 3612 9346 3609 9346 3609 9344
      3608 9343
TIME...MOT...LOC 1650Z 277DEG 22KT 3606 9375

$$
000 
WWUS54 KTSA 311713
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT FRI OCT 31 2008

ARC087-311730-
/O.CON.KTSA.SV.W.0507.000000T0000Z-081031T1730Z/
MADISON AR-
1213 PM CDT FRI OCT 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN MADISON COUNTY...

AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HARMONY...MOVING EAST AT 20 MPH. 
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF QUARTERS IN
HUNTSVILLE.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON AND
WEATHERS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3597 9344 3595 9348 3593 9348 3593 9349
      3606 9378 3613 9375 3612 9346 3609 9346
      3609 9344 3608 9343
TIME...MOT...LOC 1713Z 272DEG 17KT 3607 9360

$$
000 
WWUS54 KTSA 311721
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT FRI OCT 31 2008

ARC087-311730-
/O.CON.KTSA.SV.W.0507.000000T0000Z-081031T1730Z/
MADISON AR-
1221 PM CDT FRI OCT 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN MADISON COUNTY...

AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR KINGSTON...MOVING EAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3603 9345 3607 9370 3613 9370 3613 9361
      3613 9359 3612 9359 3612 9346 3609 9346
      3609 9344 3608 9343
TIME...MOT...LOC 1721Z 272DEG 17KT 3608 9357

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:32 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 31, 10:32 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT FRI OCT 31 2008

.DISCUSSION...
TSRA ASSOCIATED WITH A MID LEVEL DISTURBANCE CONTINUES TO MOVE
EAST THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS FAR
ERN OK AND NW AR THIS AFTERNOON POSSIBLE AS THE CENTER OF THE
DISTURBANCE DROPS SOUTHEAST AND THE ATMOSPHERE DESTABILIZES
FURTHER. ADJUSTED MORNING POPS BASED ON CURRENT TRENDS.
TEMPERATURES FOR NOW LOOK REASONABLE...BUT WILL MONITOR FOR
POTENTIAL UPDATE LATER.

UPDATED ZFP/PFM/AFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....05
Hazardous weather outlook, Oct 31, 5:25 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT FRI OCT 31 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
525 AM CDT FRI OCT 31 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE OVER NORTHEAST KANSAS THIS MORNING WILL
CONTINUE TO TRANSLATE SOUTH-SOUTHEAST TOWARD NORTHWEST ARKANSAS BY
THIS EVENING. SOME HIGH-BASED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS MORNING AS THIS FEATURE APPROACHES THE AREA.
SCATTERED STRONGER STORMS...SOME POSSIBLY CONTAINING MARGINALLY
SEVERE HAIL...ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE
ATMOSPHERE DESTABILIZES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONG LOW PRESSURE TROUGH DEVELOPING IN THE HIGH PLAINS EARLY
NEXT WEEK WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE
SOUTHERN PLAINS TUESDAY THROUGH WEDNESDAY. PLENTY OF WIND SHEAR
WILL BE PRESENT OVER THE REGION DURING THIS PERIOD SO STRONG TO
SEVERE THUNDERSTORMS COULD AGAIN BE POSSIBLE DEPENDING ON THE
AMOUNT OF INSTABILITY THAT IS REALIZED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

69

In the hours before

Local storm report, Oct 31, 8:02 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 AM CDT FRI OCT 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             3 N BENTONVILLE         36.42N 94.21W
10/31/2008  E0.88 INCH       BENTON             AR   STORM CHASER

            HAIL COVERED ROADWAY AT JUNCTION OF I 540 AND HWY 71.

&&

PBS
Local storm report, Oct 31, 8:37 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
837 AM CDT FRI OCT 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             SPRINGDALE              36.19N 94.13W
10/31/2008  E0.75 INCH       WASHINGTON         AR   AMATEUR RADIO

            PENNY SIZE HAIL COVERING THE GROUND NEAR THE INTERSECTION
            OF HIGHWAYS 264 EAST AND 71B IN SPRINGDALE.

&&

MAT
Special weather statement, Oct 31, 9:11 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT FRI OCT 31 2008

OKZ070-074-311445-
HASKELL OK-MUSKOGEE OK-
911 AM CDT FRI OCT 31 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 911 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF TAMAHA TO 5 MILES SOUTHWEST
OF WHITEFIELD...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...
WHITEFIELD...KEOTA...KANIMA...TAMAHA AND BRIARTOWN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3521 9491 3521 9493 3519 9493 3510 9499
      3520 9537 3546 9506 3539 9490 3537 9489
      3537 9487 3535 9481
TIME...MOT...LOC 1411Z 278DEG 19KT 3542 9500 3519 9526
Local storm report, Oct 31, 9:22 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CDT FRI OCT 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             ROGERS                  36.33N 94.12W
10/31/2008  E0.75 INCH       BENTON             AR   PUBLIC

&&

MAT
Special weather statement, Oct 31, 11:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1125 AM CDT FRI OCT 31 2008

ARZ010-011-311700-
MADISON AR-WASHINGTON AR-
1125 AM CDT FRI OCT 31 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN WASHINGTON AND WESTERN MADISON

AT 1125 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTH OF TUTTLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...
TUTTLE...MAYFIELD...HUNTSVILLE...WESLEY...HINDSVILLE...JAPTON AND
GOSHEN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3613 9368 3593 9380 3602 9404 3617 9397
TIME...MOT...LOC 1625Z 286DEG 12KT 3607 9395
Special weather statement, Oct 31, 11:33 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 AM CDT FRI OCT 31 2008

ARZ002-311700-
CARROLL AR-
1133 AM CDT FRI OCT 31 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 1133 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAK GROVE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE AND DENVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3635 9347 3650 9353 3650 9352 3650 9330
      3649 9329 3638 9329
TIME...MOT...LOC 1633Z 254DEG 23KT 3646 9339

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:25 AM CDTSpecial Weather StatementTSABenton65 min
Oct 31, 7:47 AM CDTSevere Thunderstorm WarningTSABenton, Washington43 min
Oct 31, 8:27 AM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington63 min
Oct 31, 9:30 AM CDTSevere Thunderstorm WarningTSACarroll, Madison30 min
Oct 31, 10:02 AM CDTSevere Thunderstorm WarningTSACarroll28 min
Oct 31, 11:25 AM CDTSpecial Weather StatementTSAMadison35 min
Oct 31, 11:33 AM CDTSpecial Weather StatementTSACarroll27 min
Oct 31, 12:17 PM CDTSpecial Weather StatementTSACarroll28 min
Oct 31, 12:25 PM CDTSpecial Weather StatementTSAWashington35 min
Oct 31, 12:30 PM CDTSpecial Weather StatementTSACarroll45 min
Oct 31, 1:19 PM CDTSpecial Weather StatementTSACarroll41 min
Oct 31, 2:18 PM CDTSpecial Weather StatementTSAFranklin42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.